MAUDE Adverse Event Report: HDC S.R.L. SPIDERSCREW K1; IMPLANT, ENDOSSEOUS, ROOT-FORM

HDC S.R.L. SPIDERSCREW K1; IMPLANT, ENDOSSEOUS, ROOT-FORM
Model Number SCL-1510
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The complaint received on 8/2/2023 and supporting documents (spider screw performance questionnaire and adverse event review employee / patient questionnaire) state that an 8mm spider screw was replaced after becoming mobile with the 10mm spider screw, which is the subject of this complaint.The head of the spider screw broke off at the last slight adjustment while it was being placed in the patient's mouth (on palatal between teeth # 3 & 4).It was reported that no drill was used to place the screw.The head of the screw was removed from the patient's mouth with no incident and no portion of the device was swallowed.Afterwards, the periodontal flap was opened to allow a grip on the broken screw, and the remainder of the screw was removed from the bone.The complaint form indicated that the 36-year-old patient was not injured during the device breakage.In addition, no doctor or hospital visit was required and no prescription medications were needed.The patient required a routine follow-up visit for surgical post op.The doctor's office indicated that if the device malfunction were to recur, it would likely cause or contribute to a death or serious injury because the patient could swallow or aspirate the broken-off piece.Due to the nature of this device malfunction and the potential of a serious injury, ortho technology decided to report this complaint to the fda.

Brand Name
SPIDERSCREW K1
Common Device Name
IMPLANT, ENDOSSEOUS, ROOT-FORM
Manufacturer (Section D)
HDC S.R.L.
via dei mestieri 5/7
thiene vicenza, 36016
IT  36016
MDR Report Key17619473
Report Number1056191-2023-00001
Device Sequence Number20372091
Product Code DZE
UDI-Device Identifier08057013140485
UDI-Public08057013140485
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2023
Report Date (Section F) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCL-1510
Device Catalogue NumberSCL-1510
Device Lot NumberC3239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/02/2023
Event Location Other
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/24/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexUnknown
Date Report Sent to FDA08/24/2023